Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 60, NWS Austin/San Antonio, TX

April 5, 2005Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2005, 7:40 PM CDT for Williamson County, Texas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 7:40 PM CDT (00:40 UTC)
Expired
Apr 5, 2005, 8:48 PM CDT
In force
68 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3686 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 060040
SVREWX
TXC491-060145-
/O.NEW.KEWX.SV.W.0060.050406T0040Z-050406T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 845 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTHWEST OF ANDICE...AND MOVING EAST AT
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE FLORENCE...SERENADA...
  JARRELL...WEIR...GRANGER...BARTLETT AND GRANGER DAM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3091 9785 3068 9801 3062 9734 3075 9728

$$
5 follow-up statements
000 
WWUS54 KEWX 060052
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 PM CDT TUE APR 5 2005

TXC491-060145-
/O.CON.KEWX.SV.W.0060.000000T0000Z-050406T0145Z/
WILLIAMSON TX-
752 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
WILLIAMSON COUNTY...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR ANDICE...OR ABOUT 11 MILES WEST 
OF SERENADA...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANDICE BY 750 PM CDT
  6 MILES SOUTH OF FLORENCE BY 755 PM CDT
  SERENADA BY 800 PM CDT
  JARRELL AND WEIR BY 810 PM CDT
  GRANGER AND BARTLETT BY 820 PM CDT
  GRANGER DAM BY 830 PM CDT

ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL 
WAS LOCATED NEAR FLORENCE...OR ABOUT 11 MILES WEST OF  
JARRELL...MOVING EAST AT 35 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3092 9785 3069 9801 3062 9735 3076 9729

$$
000 
WWUS54 KEWX 060106
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT TUE APR 5 2005

TXC491-060145-
/O.CON.KEWX.SV.W.0060.000000T0000Z-050406T0145Z/
WILLIAMSON TX-
805 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
WILLIAMSON COUNTY...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE 
DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS LINE WAS LOCATED FROM NEAR 
FLORENCE TO ANDICE TO LIBERY HILL...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SERENADA BY 810 PM CDT
  WEIR AND JARRELL BY 820 PM CDT
  GRANGER AND BARTLETT BY 835 PM CDT
  GRANGER DAM BY 845 PM CDT
  GEORGETONW BY 845 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3092 9785 3069 9801 3062 9735 3076 9729

$$
000 
WWUS54 KEWX 060118
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT TUE APR 5 2005

TXC491-060145-
/O.CON.KEWX.SV.W.0060.000000T0000Z-050406T0145Z/
WILLIAMSON TX-
817 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
WILLIAMSON COUNTY...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM JARRELL TO 7 MILES WEST OF SERENADA...OR ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF GRANGER TO 7 MILES WEST OF
GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SERENADA BY 815 PM CDT
  BARTLETT AND WEIR BY 825 PM CDT
  GRANGER AND GEORGETOWN BY 830 PM CDT
  GRANGER DAM BY 840 PM CDT

THESSE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3092 9785 3069 9801 3062 9735 3076 9729

$$
000 
WWUS54 KEWX 060133
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT TUE APR 5 2005

TXC491-060145-
/O.CON.KEWX.SV.W.0060.000000T0000Z-050406T0145Z/
WILLIAMSON TX-
832 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
WILLIAMSON COUNTY...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
GRANGER TO GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BARTLETT AND WEIR BY 830 PM CDT
  GRANGER DAM BY 845 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3092 9785 3069 9801 3062 9735 3076 9729

$$
000 
WWUS54 KEWX 060148
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT TUE APR 5 2005

TXC491-060156-
/O.EXP.KEWX.SV.W.0060.000000T0000Z-050406T0145Z/
WILLIAMSON TX-
846 PM CDT TUE APR 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY EXPIRED AT
845 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS.  AS A 
RESULT...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY WAS 
ALLOWED TO EXPIRE AT 845 PM CDT. 

LAT...LON 3092 9785 3069 9801 3062 9735 3076 9729

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:22 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 5, 7:22 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT TUE APR 5 2005

.UPDATE...
SHOWERS AND THUNDERSTORMS ARE BACKBUILDING SOUTHWESTWARD INTO BURNET
COUNTY ALONG THE DRY-LINE. LINE OF STORMS IS MOVING ESE AND WILL
IMPACT BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP COUNTIES
OVER THE NEXT FEW HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL
BEING THE PRIMARY THREAT. GRIDS AND TEXT PRODUCTS UPDATED.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 5 2005/

DISCUSSION...
SATELLITE LOOPS SHOW UPPER LEVEL LOW OVER WESTERN OKLAHOMA AND THE
TEXAS PANHANDLE MOVING EAST. THUNDERSTORM DEVELOPMENT IS IN THE
VICINITY OF THE LOW AND IS DEVELOPING SOUTHWARD INTO NORTH CENTRAL
TEXAS. SURFACE ANALYSIS SHOWS DRYLINE OVER CENTRAL TEXAS HAS MOVED
EAST INTO THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS. DEW-POINT
OVER THE WESTERN COUNTIES HAVE FALLEN INTO THE 40S AND WINDS HAVE
SHIFTED AROUND TO THE WEST. THIS DRY CONDITION HAS RESULTED IN THE
CONTINUATION OF THE RED FLAG WARNING THIS LATE AFTERNOON INTO THE
EARLY EVENING HOURS FOR THE COUNTIES ALONG THE RIO GRANDE RIVER AND
WESTERN COUNTIES OF THE HILL COUNTRY.

LATEST MODEL GUIDANCE CONTINUES WITH LAST NIGHTS SOLUTION OF MOVING
THE CLOSED LOW ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT WITH A
TRAILING FRONTAL BOUNDARY TO THE SOUTHWEST AND THIS BOUNDARY DRIVING
ACROSS SOUTH CENTRAL TEXAS TONIGHT. HIGH PRESSURE IS PROGGED TO MOVE
SOUTHEAST FROM THE PACIFIC NORTHWEST TOWARDS THE SOUTHERN PLAINS AND
THIS FEATURE WILL GIVE SOUTH CENTRAL TEXAS COOL DRY WEATHER THROUGH
THE REMAINING OF THE WORKWEEK.

TOWARDS THIS WEEKEND...ANOTHER SYSTEM WILL MOVE ONSHORE IN THE
PACIFIC NORTHWEST AND IS EXPECTED TO MOVE SOUTHEAST ACROSS THE
SOUTHERN PLAINS PROVIDING THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT ACROSS TEXAS LATE SATURDAY INTO SUNDAY AND MONDAY.

AIRMASS OF SOUTH CENTRAL TEXAS REMAINS UNDER THE INFLUENCE OF THE
GULF FOR THIS LATE AFTERNOON....WITH A BUILDING RIDGE TO THE
NORTHWEST AND NORTHWEST WINDS DEVELOPING OVERNIGHT...TEMPERATURES
WILL MODERATE WITH MORNING LOWS FALLING INTO THE 50S AND AFTERNOON
HIGHS CONTINUING IN THE 70S INTO THE LOWER 80S.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

13/04
Hazardous weather outlook, Apr 5, 7:34 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT TUE APR 5 2005

TXZ171>173-183>194-202>209-217>225-228-061100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
734 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A COLD FRONT AND DRYLINE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING. SOME OF
THE STORMS COULD BE SEVERE ALONG AND NORTH OF A LINE FROM LAKE
BUCHANAN TO AUSTIN TO BASTROP TO GIDDINGS. LARGE HAIL IS THE PRIMARY
THREAT. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE LATE THIS WEEKEND
INTO MONDAY AS A POTENT STORM SYSTEM TAKES SHAPE OVER NEW MEXICO. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:22 PM CDTSevere Thunderstorm WarningEWXBurnet41 min
Apr 5, 7:56 PM CDTSevere Thunderstorm WarningEWXTravis64 min
Apr 5, 7:57 PM CDTSevere Thunderstorm WarningEWXBlanco63 min
Apr 5, 8:59 PM CDTSevere Thunderstorm WarningEWXTravis16 min
Apr 5, 9:01 PM CDTSevere Thunderstorm WarningEWXBastrop61 min
Apr 5, 9:07 PM CDTSevere Thunderstorm WarningEWXHays53 min
Apr 5, 9:11 PM CDTSevere Thunderstorm WarningEWXComal49 min
Apr 5, 9:22 PM CDTSevere Thunderstorm WarningEWXCaldwell56 min
Apr 5, 9:36 PM CDTSevere Thunderstorm WarningEWXBexar54 min
Apr 5, 9:38 PM CDTSevere Thunderstorm WarningEWXGuadalupe67 min
Apr 5, 10:14 PM CDTSevere Thunderstorm WarningEWXFayette66 min
Apr 5, 10:24 PM CDTSevere Thunderstorm WarningEWXGonzales67 min
Apr 5, 10:29 PM CDTSevere Thunderstorm WarningEWXBexar61 min
Apr 5, 10:32 PM CDTSevere Thunderstorm WarningEWXWilson58 min
Apr 5, 11:39 PM CDTSevere Thunderstorm WarningEWXDeWitt66 min
Apr 5, 11:40 PM CDTSevere Thunderstorm WarningEWXAtascosa65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.